Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone. so I had a facial about 3 weeks ago. needless to say, I will not be getting another. I had a breakout and decided to go to an esthetician so they could get me pointed in the right direction with better skincare products tailored to my needs and such. I my sister had gone to her previously and she has alot of experience with acne. n fact, she had pretty severe cystic acne herself that she had since cleared up. anyway, I had a deep cleansing facial with extractions done. the extractions weren't painful, but some of the products she used burned (particularly a glycolic acid toner). anyway I was a mess afterward. for the next week my face was completely swollen and I was taking ibuprofen and benadryl. I actually stopped at an urgent care and they prescribed me prednisone for the swelling which I didn't take because I am afraid of pills. I used cetaphil only at this point.
   so my face felt better aside from the fact that I had some like marks which I assume were caused by the extractions. a and I returned to my normal routine, acne.org or cetaphil daily cleanser and treatng problem areas with benzoyl peroxide. in days my face felt like leather. it hurt, I felt like I was blushing and having hot flashes. my skin is also super oily (but I did change birth control so that I got be why). anyway, I went back to the cetaphil gentle cleanser but my skin is still rather pink and blotchy. i'm also breaking out in lots of tiny closed comedones type things (which I finally got rid of with the extractions!)
   anyway, does anyone have any advice or ever experience something similar? I'm trying to see a derm because I just don't want to mess around with this anymore, I'm worried I have contact dermatitis or something. sorry for the novel. 
  

Share this post


Link to post
Share on other sites

I am so sorry that you had to go through that. Some acne facials can be very painful depending on who you go to but by no means should you ever have to stop at urgent care afterwards for additional care. And I have NEVER had an acne facial where they do more than thoroughly clean and then extract - I never have had medication applied at the facial. That seems very irresponsible, especially not knowing how your skin reacts to certain medications.

my only concern is that when you say you are going to the dermatologist - what are you hoping to achieve? A prescription?! Please say no - absolutely never ever ever go on prescription meds for acne. The long term side effects are simply not worth it. 

If facials aren't doing it for you - don't get facials. But definitely my advice is stick with topical medications. You will find one that works for you and you WILL have clear skin soon. Stay strong.

Share this post


Link to post
Share on other sites

thanks, I haven't ever seen a derm before so I'm hoping they can give me some more effective topicals. I've been using benzoyl peroxide and a modified version of the regimen for years and I'm never really all the way clear. I always have a handful of pimples/bumps somewhere. like the kind of skin that looks clear from a few feet away but is all lumpy if you get close or in certain lighting etc. usually my face is pretty much one nice even color, even my pimples are pretty skin colored but now everything is pink. I figured after 3 weeks my skin would be pretty much normal again. instead its all damaged looking. oh well, lesson learned. thanks for your support and taking the time to read this!

Edited by sosickofzitz
spelling

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×